MAUDE Adverse Event Report: NUVASIVE, INC. XLIF; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

NUVASIVE, INC. XLIF; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 6910220
Medical Device Problem Codes Human-Device Interface Problem (2949); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/28/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was unavailable for evaluation.No determinations could be made as to the cause of the reported issue.
 
Event or Problem Description
It was reported that while using a xlif cobb the instrument slipped and nicked an artery causing bleeding that there was intervention to address.This event occurred in japan.
 
Event or Problem Description
It was reported that while using a xlif cobb the instrument slipped and nicked an artery causing bleeding that there was intervention to address.The surgeon arrested bleeding by packing and hemostatic agent.On (b)(6) 2025 the surgeon confirmed with a ct scan that there were no hematoma or other abnormalities.No other adverse patient consequences reported.
 
Additional Manufacturer Narrative
The investigation revealed a complaint reporting while using a xlif cobb the instrument slipped and nicked an artery causing bleeding that there was intervention to address.No device was returned for evaluation and no pictures provided so the complaint could not be confirmed.This event occurred in japan.The cobb slipped to anterior side when the surgeon had been using it to remove organ of the intervertebral.It was reported that there was bleeding from the artery.The surgeon arrested bleeding by packing and hemostatic agent.On (b)(6) 2025, the surgeon confirmed with a ct scan that there were no hematoma or other abnormalities.No other patient consequences were reported.A lot number for the part was not provided.Review of the device history of the most recent date of event records notes no material non-conformance¿s, no manufacturing errors, nor discrepancies with respect to material type, treatments, dimensions that may have caused or contributed to this mode of failure.Parts met acceptance criteria upon release.Review of the associated risk determined the hazards associated with the reported event were previously addressed.Following review, no new risks were identified.None of these complaints reported patient harm.Therefore, the overall risk has been maintained, and no further corrective actions are required.Labeling, manufacturing, complaint history, and risk reviews were completed with no deficiencies, discrepancies, or adverse trends identified.The device was dispositioned for scrap, and the event will be used for trend data.Complaint monitoring will continue and additional action will be taken in the event that an adverse trend is identified.No additional action is planned at this time.

Brand Name
XLIF
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
NUVASIVE, INC.
7475 lusk boulevard
san diego CA 92121
Manufacturer (Section G)
GLOBUS MEDICAL, INC.
2560 general armistead avenue
audubon PA 19403
Manufacturer Contact
daniel paul
2560 general armistead avenue
audubon, PA 19403
6109301800
MDR Report Key23116236
Report Number2031966-2025-00125
Device Sequence Number9298375
Product Code LXH
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/29/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number6910220
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/12/2025
Supplement Date Received by Manufacturer09/12/2025
Initial Report FDA Received Date09/22/2025
Supplement Report FDA Received Date06/29/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age81 YR
Patient SexMale